| Model Number |
M006R8403931 |
| Medical Device Problem Codes |
Break (1069); Degraded (1153)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/06/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: the returned flexiva id 550 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured approximately 275.1 cm from the top of the connector to the tip.The exposed glass tip measured approximately 3 mm and the tip was degraded.Fibers are consumable and meant to degrade.Examination under magnification confirmed the pattern on the tip was consistent with normal degradation.Visual examination revealed that light cannot travel well to the fiber face within the sma connector to illuminate it fully, indicating that the fiber was broken within the connector.It is likely that due to the fracture within the connector that the fiber would fail to fire.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device confirmed that the fiber was degraded.Additionally, the fiber was broken within the connector, likely as a result of handling damage during setup that manifested during the procedure.Damage within the connector of the device can result in inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
Event or Problem Description
It was reported to boston scientific corporation on march 6, 2020 that a flexiva id 550 laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure in the prostate performed on (b)(6) 2020.Reportedly, the laser unit used was a moses p120 laser console with laser settings of 2 joules and 8 hertz.According to the complainant, during the procedure, the laser fiber was plugged into the laser unit and was making a crackling sound.The procedure was completed with another flexiva id 550 laser fiber.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.This event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector.